What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 13, 12:58 PM AST, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 13, 12:58 PM AST, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1258 PM AST Fri Sep 13 2024
.UPDATE...The sounding from San Juan came in very moist, but skies
were mostly sunny except for some persistent showers in eastern
Puerto Rico. By 11 AM AST showers had already developed over
western Puerto Rico, and isolated showers were still seen over
eastern Puerto Rico. Some selected amounts since 6 AM AST ranged
from 79 hundredths in Naguabo to 31 hundredths in Mayaguez. Our
southeast wind flow kept showers away from San Juan due to the
descending motion over the interior mountains. Although
instability is modest we still expect showers and scattered
thunderstorms across the area this afternoon, though mainly in
western Puerto Rico. Temperatures continue to run higher than
normal so the heat advisory was extended to eastern Puerto Rico.
Maximum temperatures in the lower elevations will range from the
low to mid 90s. The highest elevations will see temperatures in
the upper 70s to lower 80s. Our period of showers and
thunderstorms from the tropical wave now over the U.S. Virgin
Islands is expected to end on Sunday with hot and mostly dry
weather on Monday and Tuesday. Still some showers and
thunderstorms are expected in western Puerto Rico each afternoon.
&&
.AVIATION...
(12Z TAFs)
VFR conds to prevail except in sct SHRA/TSRA during the period.
Mtn obscurations aft 13/16Z. Mstr will increase aft 13/22Z as a
tpcl wave moves through the area. Winds are SE 10-15 kts with some
sea breeze influences both today and Saturday and land breezes aft
14/00Z tonight. SHRA/isold TSRA to cont thru Saturday. Maximum
winds S 23 kts at FL470.
&&
SYNOPSIS...
A more unsettled weather pattern is expected today and into the
upcoming weekend with the arrival of the tropical disturbance
Invest 94L, which the National Hurricane Center is monitoring.
They give it a 20% chance of development in the next two days. As
a result, the islands will experience periods of heavy rainfall
and thunderstorm activity. Although widespread shower activity is
forecast, southeasterly winds will enhance heat indices,
potentially reaching Heat Advisory criteria for most coastal areas
today. Therefore, a Heat Advisory is in effect from 10 AM to 5
PM. For more specific information please refer to
weather.gov/sju.
SHORT TERM...Today through Sunday...
Partly cloudy to variably cloudy skies continued across much of the
region overnight except for western Puerto Rico and the Mona passage
where skies were mostly clear. Passing showers and isolated
thunderstorms were noted over the coastal waters especially between
eastern Puerto Rico and the U.S. Virgin Islands. Some of this
activity reached the coastal areas of Puerto Rico and the U.S.
Virgin islands at times. Rainfall accumulations so far were
between a tenth and half inch with the heaviest rains. Expect
these conditions to persist into the early morning hours.
Thereafter, gradual clearing and sunny skies can be expected
before local diurnally induced showers begin to develop once again
across parts of interior and west to northwest sections of Puerto
Rico and downwind from the U.S. Virgin Islands during the
afternoon hours. With the dominant southeasterly low level wind
flow today, expect hot and humid conditions with high temperatures
in the upper 80s to lower 90s along the coastal and urban areas.
Excessive maximum heat indices are expected to be reached for much
of Puerto Rico, Culebra and the U.S. Virgin islands. A Heat
Advisory has therefore been issued for much of the coastal and
urban areas.
Recent model guidance and latest satellite imagery, all suggest a
building mid to upper level ridge across the northeast Caribbean
while the TUTT continues to weaken and shift west northwest of
the region inducing a fairly light south southeast upper level
wind flow. In the low levels, the broad Atlantic high pressure
ridge extending southwards to just northeast of the region and the
low pressure trough (remnants from AL94), now located just east
of the northern Leeward Islands will maintain a light to moderate
southeast wind flow across the region today and through the
weekend. This along with another day of good daytime heating and
local effects will enhance afternoon and early evening convection
especially across portions of the interior and west sections of
Puerto Rico as well as areas downwind of the USVI. Periods of
locally heavy rains accompanying the enhanced afternoon showers
and isolated thunderstorms may lead to urban and small stream
flooding as well as ponding of water on roads and poor drainage
areas.
During the rest of this afternoon and through Saturday, increasing
tropical moisture is forecast with the approach and passage of the
aforementioned trough (AL94) and a tropical wave. As a result there
will be increased potential for shower and isolated thunderstorm
development with brief gusty winds through Saturday across the
coastal waters and over portions of the local islands. The
abundant moisture pooling and daytime heating along with local
effects will promote shower development with isolated to scattered
thunderstorms along the Cordillera Central and western Puerto
Rico each afternoon through the period. The latest Precipitable
Water products (PWAT) continue to suggest above-normal moisture
values between 2.0 to 2.4 inches through Saturday and into early
Sunday before diminishing to less than 2.0 inches by late Sunday
afternoon. Winds will prevail from the southeast through the
period with hot and humid conditions forecast to persist along
with above normal high temperatures--especially along the north
coastal areas of Puerto Rico through the upcoming weekend. These
conditions will lead to elevated risk of excessive heat conditions
during the period for most of the coastal and urban areas.
LONG TERM...Monday through Friday....
Ridging aloft will dominate most of the upcoming workweek,
resulting in drier air at upper levels and limited instability
across the region. At the surface, the prevailing feature is a
building surface high pressure over the central Atlantic,
interacting with the now Tropical Depression #7, which will be
positioned about a thousand miles east of the region, moving
northeastward with no direct impact on the islands. Under this
surface pattern, the islands should expect variable weather
conditions, with drier air, some Saharan Dust particles, and
shallow moisture pockets from time to time across the region.
By late Tuesday and into Wednesday, model guidance suggests a
weakening of the surface ridge in response to a low-pressure
system over the western Atlantic, leading to backing winds across
the islands. As winds shift more from the east, tropical moisture
located just north of the CWA will settle over the islands,
increasing the water content and resulting in more frequent early
morning showers across the northern local waters, streaming into
the north-central sections.
From Wednesday onward, an upper low-pressure, reflected across
all the levels, will result in a surface convergence zone,
weakening the surface pressure gradient and leading to light to
gentle variable winds until late Thursday. Trapped moisture at
around 700 mb, combined with local effects, will enhance afternoon
convection each day. Since winds will be light, shower activity
typically associated with the sea breeze is not anticipated.
However, diurnal processes and the local effects will be
sufficient to produce slow-moving showers, leading to periods of
elevated flood threat across the interior sections.
AVIATION...
(06Z)
VFR conds at all terminals thru fcst prd. SCT SHRA/Isold TSRA will
affect the regional waters and areas en route btw PR and the USVI
terminals til 13/14Z. SCT ocnl BKN lyrs nr FL025...FL050...FL090,
with VCSH psbl at TJSJ/TJNR and VCTS at USVI terminals til
13/12Z. Mtn top obscr ovr E interior of PR due to low clds/-SHRA.
SFC wnds calm to lgt/vrb, bcmg ESE 10-15 knots with sea breeze
variations and ocnly hir gusts aft 13/14Z. L/LVL wnds veering fm
SE-SSE 5-15 kts blo FL150.
MARINE...
A surface high-pressure system over the northeastern Atlantic
will dominate in the upcoming days, promoting gentle to moderate
easterly winds across the local waters. Seas are expected to
remain below 5 feet. However, localized hazardous marine
conditions are anticipated due to the presence of abundant
tropical moisture across the local waters, which will lead to
showers and thunderstorms. The tropical wave Invest 94L will
increase tropical moisture today through Sunday, contributing to
unsettled weather conditions. Additionally, model guidance
indicates a weak pulse of swell generated by Tropical Depression 7
as it strengthens, which is expected to impact the region by
midweek of the upcoming week.
BEACH FORECAST...
Today, all the exposed local beaches of Puerto Rico and the U.S.
Virgin Islands are at low risk of rip currents, which will persist
until Monday. Invest 94L will enhance thunderstorm activity,
resulting in localized lightning threats for the north and west
coastal areas until Sunday.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Heat Advisory until 5 PM AST this afternoon for PRZ001-003-005-
007-008-010>012.
Heat Advisory until 5 PM AST this afternoon for PRZ002.
VI...Heat Advisory until 5 PM AST this afternoon for VIZ001-002.
AM...None.
&&
SHORT TERM/AVIATION/MARINE...WS
UPPER AIR/PUBLIC....CVB/MNGHazardous weather outlook, Sep 13, 4:55 AM AST, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
455 AM AST Fri Sep 13 2024
AMZ711>745-PRZ001>013-140900-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
455 AM AST Fri Sep 13 2024
This Hazardous Weather Outlook is for portions of Puerto Rico.
.DAY ONE...Today and Tonight
.Lightning...Isolated to scattered thunderstorms possible across
the east interior and west to northwest section of Puerto Rico.
Be aware of thunderstorms in your area and be prepared to take
shelter.
.Excessive Rainfall...Flooding of urban areas, roads, small
streams, and washes. Isolated flash floods possible.
.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Impacts possible in some health
systems and in heat-sensitive industries.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Increasing low level moisture in advance of and accompanying an
approaching trough and a tropical wave (remnants of AL94) will
increase the chance for showers and thunderstorm development
through Saturday. Therefore the potential for excessive rainfall
and lightning hazard risks will be maintained. Meanwhile, the
increasing southeasterly winds and humid conditions will yield
excessive heat hazard risks. A low rip current risk through the
weekend, however life- threatening rip currents may often occur in
the vicinity of groins, jetties and piers. A moderate risk of rip
currents is forecast once again for some of the north and east
facing beaches from Monday onwards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
AMZ716-726-VIZ001-002-140900-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
455 AM AST Fri Sep 13 2024
This Hazardous Weather Outlook is for portions of USVI.
.DAY ONE...Today and Tonight
.Lightning...Isolated thunderstorms possible over the coastal
waters and north and east of the islands during the rest of the
morning hours , then again during the afternoon and evening
hours. Be aware of thunderstorms in your area and be prepared to
take shelter.
.Excessive Rainfall...Flooding of urban areas, roads, small
streams, and washes. Isolated flash floods possible.
.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Impacts possible in some health
systems and in heat-sensitive industries.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Increasing low level moisture in advance of and accompanying an
approaching trough and a tropical wave (remnants of AL94) will
increase the chance for showers and thunderstorm development
through Saturday. Therefore the potential for excessive rainfall
and lightning hazard risks will be maintained. Meanwhile, the
increasing southeasterly winds and humid conditions will yield
excessive heat hazard risks. A low rip current risk through the
weekend, however life- threatening rip currents may often occur in
the vicinity of groins, jetties and piers. A moderate risk of rip
currents is forecast once again for some of the north and east
facing beaches from Monday onwards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 13, 1:08 PM AST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service San Juan PR
108 PM AST Fri Sep 13 2024
PRZ008-010-131815-
Northwest PR-Mayaguez and Vicinity PR-
108 PM AST Fri Sep 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ANASCO...EAST
CENTRAL RINCON...WESTERN ISABELA...MOCA...AGUADA AND AGUADILLA
MUNICIPALITIES THROUGH 215 PM AST...
At 108 PM AST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Moca. This thunderstorm was
nearly stationary.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Aguadilla, Aguada, Moca, Aceitunas, Caban, Luyando, Mora, and Rafael
Hernandez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1844 6701 1829 6711 1835 6727 1837 6726
1838 6721 1842 6716 1846 6717 1849 6717
1851 6714 1852 6709
TIME...MOT...LOC 1708Z 123DEG 4KT 1841 6713
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WSSpecial weather statement, Sep 13, 2:21 PM AST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service San Juan PR
221 PM AST Fri Sep 13 2024
PRZ006-009-131915-
Central Interior PR-Western Interior PR-
221 PM AST Fri Sep 13 2024
...A STRONG THUNDERSTORM WILL IMPACT THE MUNICIPALITIES OF
THE CENTRAL INTERIOR AND WESTERN INTERIOR THROUGH 315 PM AST...
At 220 PM AST, Doppler radar was tracking a strong thunderstorm near
Palomas, or near Jayuya, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1833 6636 1832 6621 1824 6627 1810 6622
1802 6633 1805 6643 1808 6644 1810 6650
1808 6651 1815 6652 1817 6660 1811 6673
1817 6683 1816 6692 1832 6680 1832 6666
1838 6642
TIME...MOT...LOC 1820Z 119DEG 7KT 1822 6650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CAMSpecial weather statement, Sep 13, 2:26 PM AST, 1 hour 4 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologa San Juan PR
221 PM AST viernes 13 de septiembre de 2024
Interior Central PR-Oeste Interior PR-
221 PM AST viernes 13 de septiembre de 2024
...UNA TORMENTA ELCTRICA FUERTE IMPACTAR LOS MUNICIPIOS DEL
INTERIOR CENTRAL Y OESTE INTERIOR HASTA LAS 315 PM AST...
A las 220 PM AST, el radar Doppler estaba rastreando una tormenta
elctrica fuerte cerca de Jayuya, movindose al noroeste a 10 mph.
PELIGRO...Rfagas de viento de hasta 40 mph.
FUENTE...Indicado por radar.
IMPACTO...Los vientos rfagas podran derribar ramas de rboles y
mover objetos no asegurados.
MEDIDAS DE PRECAUCIN/PREPARACIN...
Si est al aire libre, considere buscar refugio dentro de un
edificio.
La lluvia torrencial tambin est ocurriendo con esta tormenta y
puede conducir a inundaciones localizadas. No conduzca su vehculo
a travs de carreteras inundadas.
Los rayos frecuentes de nubes a suelo estn ocurriendo con esta
tormenta. Los rayos pueden golpear a 10 millas de distancia de una
tormenta elctrica. Busque un refugio seguro dentro de un edificio
o vehculo.
&&
TAMAO DE GRANIZO MXIMO...0.00 IN
RFAGA DE VIENTO MXIMO...40 MPH
CAM/YZR